Hail, Walton
- When
- September 21, 1:25 PM CST
- Where
- Walton County, 4.39 mi WNW of Bruce
- Measured
- 1.25 in hail
- Reported by
- Social Media
- Coordinates
- 30.490, -86.030
Video of large hail was posted on social media from the Windswept Dunes neighborhood.
An isolated severe storm developed over southeastern Walton county with large hail reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
An isolated severe storm developed over southeastern Walton county with large hail reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 21, 11:33 AM CST, 1 hour 52 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 133 PM EDT Sun Sep 21 2025 ...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY... .NEAR TERM... (Through Monday) Issued at 131 PM EDT Sun Sep 21 2025 Surface high pressure will be extending further south from the northeast. Dry air will continue to filter into the region today and tomorrow along with light easterly flow. The atmosphere will be stable for most of the region however, our western most counties might have just enough instability to squeeze out a shower or thunderstorm this afternoon/evening before sunset with PoPs around 20-30 percent for the AL wiregrass and FL Panhandle. PoPs chances decrease for Monday as mid-level ridging and the surface high is overhead. Overnight tonight, there is a chance for patchy fog to develop near the I-75 corridor. Temperatures today and Monday will be in the low to mid 90s with overnight lows in the upper 60s to around 70 degrees along the immediate coast. && .SHORT TERM AND LONG TERM... (Monday night through Saturday) Issued at 131 PM EDT Sun Sep 21 2025 Status quo for the start of the short term with the surface high keeping the region warm and dry for several days. There will be another chance for fog development along and near I-75 on Tuesday morning before dry air filters in again from the east/northeast. There will be an upper level trough over the region but, any factors that could contribute to shower/thunderstorm development will remain south and east of the area. Our next best chance for rain approaches with a cold front late Thursday into Friday. The cold front will be ahead of an upper level trough covering the eastern third of the CONUS. The front will bring temperatures down to the mid and upper 80s late in the work week with overnight lows falling to the low and mid 60s. The expected rain will be beneficial, however not expecting to be much in accumulation. It appears to be half an inch to 1 inch of rainfall through the event; not enough to have any real impact on the onset of drought conditions in the area. Following this frontal system, dry conditions appear to return for the end of the weekend heading into the next work week. && .AVIATION... (18Z TAFS) Issued at 131 PM EDT Sun Sep 21 2025 VFR conditions prevail for the next 24 hours. An isolated TSRA or two is possible this afternoon near ECP where Cu development is noted. A PROB30 group was introduced for this possibility in this cycle. TSRA looks to stay west of DHN based on latest model guidance. Some MVFR fog is possible near VLD early Monday morning and have included a TEMPO for this possibility. && .MARINE... Issued at 131 PM EDT Sun Sep 21 2025 Winds are easterly today as high pressure shifts eastward over the Appalachians. Winds for the most part will remain light to gentle, though some moderate easterly surges are possible, mainly tonight and again on Monday night. Seas will remain around 1 to 2 feet. Winds become more southerly to southwesterly ahead of an approaching cold front late in the upcoming week with an increased chance for scattered showers and storms. Despite the approaching front later this week, winds and seas should likely remain below cautionary levels. && .FIRE WEATHER... Issued at 131 PM EDT Sun Sep 21 2025 High pressure at the surface will hold over the region for the next few days. Dry conditions are expected for the next several days with warm temperatures in the 90s. Minimum relative humidity values will be in the mid-30s increasing to the mid-40s as we start the work week. Transport winds will be light around 5-10 mph from the east. Along the Emerald coast, the winds will shift southerly during the afternoon hours, however the sea breeze is not expected to affect the more inland districts. Dispersions for the period will be high on Sunday (today) for areas along the I-75 corridor. Fair to Moderate dispersions are expected for Monday & Tuesday. High dispersions will be possible for the Alabama wiregrass on Wednesday. && .HYDROLOGY... Issued at 131 PM EDT Sun Sep 21 2025 Any rainfall that falls over the next 5 days will be very isolated and rather light. Mid to late next week, better rain chances return, but rain amounts vary significantly. Regardless, at this point it doesn't appear that this will be a drought- busting rain event with most likely totals being around 0.25 to 0.75 inches. The high end rainfall totals are around 1-1.25 inches, which is still not quite enough to alleviate the drought. And there's a low-end possibility that we miss most of the rain with the 10th percentile rainfall around a tenth of an inch. Given the very hot temperatures, lower humidity, and general lack of appreciable rainfall, drought conditions continue to worsen across the area, in some cases, rapidly. Until a good soaking rain occurs, drought conditions will keep worsening as we enter our driest months climatologically. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 70 91 70 93 / 0 10 0 10 Panama City 72 90 72 90 / 0 10 0 10 Dothan 68 92 68 93 / 0 10 0 0 Albany 68 92 68 93 / 0 10 0 0 Valdosta 68 89 69 93 / 0 20 0 10 Cross City 68 91 70 93 / 0 20 10 30 Apalachicola 74 85 72 87 / 0 10 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Montgomery SHORT TERM...Montgomery LONG TERM....Montgomery AVIATION...Young MARINE...Montgomery FIRE WEATHER...Montgomery HYDROLOGY...Dobbs
Special Weather Statement
National Weather Service Tallahassee FL
246 PM EDT Sun Sep 21 2025
FLZ008-010-012-108-112-211915-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
246 PM EDT Sun Sep 21 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BAY...SOUTHEASTERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES THROUGH 315 PM EDT/215 PM
CDT/...
At 245 PM EDT/145 PM CDT/, Doppler radar was tracking a strong
thunderstorm 11 miles north of Panama City Beach. The strong
thunderstorm is nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Ebro, West Bay, Inlet
Beach, Southport, Seminole Hills, Gulf Lagoon Beach, Recota Beach,
Gulf Resort Beach, West Panama City, Bahama Beach, Bruce, Red Head,
Pine Log, Edgewater Gulf Beach, Sunnyside, Laird, and Laguna Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3044 8608 3052 8584 3034 8555 3012 8580
3025 8609 3039 8608 3041 8609
TIME...MOT...LOC 1845Z 084DEG 3KT 3036 8592
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
55-SCHOLLSpecial Weather Statement
National Weather Service Tallahassee FL
315 PM EDT Sun Sep 21 2025
FLZ008-010-012-108-112-211945-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
315 PM EDT Sun Sep 21 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BAY...SOUTHEASTERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES THROUGH 345 PM EDT/245 PM
CDT/...
At 315 PM EDT/215 PM CDT/, Doppler radar was tracking a strong
thunderstorm 14 miles north of Panama City Beach, moving west at 10
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City Beach, Santa Rosa Beach, Eglin Air Force Base, Freeport,
Ebro, West Bay, Inlet Beach, Portland, Seminole Hills, Gulf Resort
Beach, Blue Mountain Beach, Seaside, Bruce, Red Head, Point
Washington, Pine Log, Sunnyside, Bunker, Laird, and Laguna Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3041 8622 3038 8616 3038 8612 3039 8611
3042 8614 3043 8612 3043 8615 3044 8616
3046 8616 3047 8613 3046 8619 3048 8621
3049 8619 3050 8620 3058 8619 3060 8601
3048 8579 3031 8573 3019 8589 3031 8623
TIME...MOT...LOC 1915Z 105DEG 9KT 3041 8594
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
55-SCHOLLThe Eglin Afb radar (KEVX), 13 km away, was scanning. The volume nearest the first event began at 19:28 UTC.
1 hail. Local standard time, as filed.
Video of large hail was posted on social media from the Windswept Dunes neighborhood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, September 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1287413.